MAUDE Adverse Event Report: CORDIS CORPORATION 6F .070 XB 4 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .070 XB 4 100CM; CATHETER, PERCUTANEOUS
Model Number 67005600
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the physician had difficulty getting access with a 6f rain sheath and difficulty inserting the sheath.The rain sheath was removed; a skin nick was made, and the rain sheath was reinserted still with a little difficulty.During heart catheterization it was difficult to manipulate the diagnostic catheters.The physician changed to a 6f vista brite tip (xb4) guiding catheter which was difficult to manipulate and torque; it was difficult to remove the guiding catheter, and the physician removed the sheath, wire, and the guide catheter.Upon removal it was noticed that the 6f rain sheath had accordioned.The procedure was completed using a non-cordis sheath.There was no reported patient injury.There were no anomalies noted when the device was taken out of the package.The device was not pulled from the packaging by the hub.The product was stored, handled and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.The device prepped normally.During the sample prep step (per ifu) the catheter sheath introducer (csi) was soaked for 5-10 minutes and it was also wiped down with a wet gauze.The csi did not remain exposed to air long prior to insertion.The physician got access then the rain sheath was loaded onto the ss wire.Prior to use, the sheath size was confirmed for vessel access.No excess force was used during the procedure; only when trying to exchange catheters as it was difficult to remove them.That was because the accordion condition was noticed upon removal.The device is expected to be return for evaluation.
 
Additional Manufacturer Narrative
As reported, the physician had difficulty getting access with a 6f rain sheath and difficulty inserting it too.The rain sheath was removed; a skin nick was made, and the rain sheath was reinserted with a little difficulty.During heart catheterization it was difficult to manipulate the diagnostic catheters.The physician changed to a 6f vista brite tip (xb4) guiding catheter which was difficult to manipulate and torque; it was difficult to remove the guiding catheter, and the physician removed the sheath, wire, and the guide catheter.Upon removal it was noticed that the 6f rain sheath had accordioned.The procedure was completed using a non-cordis sheath.There was no reported patient injury.There were no anomalies noted when the device was taken out of the package.The device was not pulled from the packaging by the hub.The product was stored, handled, and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.The device prepped normally.During the sample prep step (per ifu) the catheter sheath introducer (csi) was soaked for 5-10 minutes, and it was also wiped down with a wet gauze.The csi did not remain exposed to air long prior to insertion.The physician got access then the rain sheath was loaded onto the stainless steel wire.Prior to use, the sheath size was confirmed for vessel access.No excess force was used during the procedure; only when trying to exchange catheters as it was difficult to remove them.That was because the accordion condition was noticed upon removal.One non-sterile unit of catheter 6f.070 xb 4 100cm was received coiled inside of a clear plastic bag.It was received inserted in a csi unit.During the visual inspection, the unit was found damaged on the body/shaft, the damages are divided between kinks and compressions and are located approximately 18.9, 53.4, 66, 68, 69, 69.6, 70, 74.8, 75.2, 78, 86, 96.9 and 101.4 cm from the distal tip.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Functional analysis was intended, however due to the severely damaged unit, the flushing test presented difficulties and the insertion/withdrawal test could not be successfully performed.A product history review could not be performed since the complaint lot is unknown.The reported events ¿catheter (body/shaft) ¿ resistance/friction - in-patient¿ and ¿catheter (body/shaft) - withdrawal difficulty - through sheath¿ were not confirmed since functional analysis could not be performed due the damages found on the body/shaft of the unit.Damages found on the accompanying csi are the likely cause of these reported difficulties.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿inspect the guiding catheter before use to verify that its size, shape, and condition are suitable for the specific procedure.If strong resistance is met during manipulation, discontinue the procedure, and determine the cause of the resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter.¿ based on the information available, there is no indication that these events are related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.

Brand Name
6F .070 XB 4 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key15168322
Report Number9616099-2022-05887
Device Sequence Number6451586
Product Code DQY
UDI-Device Identifier20705032020210
UDI-Public20705032020210
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67005600
Device Catalogue Number67005600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer07/12/2022
08/30/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date08/25/2022
09/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F XB4 GUIDE CATHETER, UNK CATHETER, UNK SHEATH, U
Patient SexMale